MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W.L. GORE & ASSOCIATES GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number PTB8107275
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Encephalopathy (1833)
Date of Event 04/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® viatorr® tips endoprosthesis with controlled expansion instructions for use states: adverse events associated with the use of the device may include, but are not limited to: new onset or worsened encephalopathy.
 
Event or Problem Description
It was reported to gore a gore® viatorr® tips endoprosthesis with controlled expansion was implanted (b)(6) 2020 during a transjugular intrahepatic portosystemic shunt (tips) procedure.A revision procedure using a gore® viatorr® tips endoprosthesis with controlled expansion was performed on (b)(6) 2020 in an attempt to narrow the tips lumen due to persistent hepatic encephalopathy.It was reported that the gore® viatorr® tips endoprosthesis with controlled expansion stent that was previously placed had been dilated to 10mm when placed.The physician performing the revision procedure deployed the gore® viatorr® tips endoprosthesis with controlled expansion in the expectation that it would only expand to 8mm, however; the stent deployed to 9.8mm and did not produce the narrowed lumen that was desired for the procedure.The physician was successful in reducing the diameter of the tips after placing a third gore® viatorr® tips endoprosthesis with controlled expansion with a balloon expandable stent between it and the second one.The patient did well clinically.

Brand Name
GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10028495
Report Number3007284313-2020-00124
Device Sequence Number3776033
Product Code MIR
UDI-Device Identifier00733132635030
UDI-Public00733132635030
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2022
Device Model NumberPTB8107275
Device Catalogue NumberPTB8107275
Device Lot Number21401223
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight96